MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-QEB-A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook d.A.S.H.Sphincterotome with dometip, unknown model.Investigation evaluation: our laboratory evaluation of the product said to be involved determined during a visual inspection under magnification that the balloon is ruptured, and a small section of the balloon material is missing from the device.Not all of the ruptured material matched up from side to side, indicating a missing section of the balloon material.Due to the condition of the balloon material a functional test could not be performed.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The information provided indicated the balloon inflated properly prior to use.Therefore, the balloon was intact and functioning prior to advancement through the endoscope.A split or rupture in the balloon material can occur if the balloon has come into contact with a sharp object, such as a sharp stone, or possibly a burr in the endoscope channel.A split or rupture in the balloon material can occur if the balloon was inflated in excess of the recommended inflation volume.The instructions for use direct, "after verifying desired position of balloon, inflate balloon with air only.Note for multiple sizing balloons: inflate balloon using fluoroscopic monitoring until balloon is visualized occluding duct.If desired, adjust size of balloon by using reference marks on syringe.To achieve smallest balloon size, inflate balloon to next largest size and gently pull back on syringe to initial size.Lock stopcock." a split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all fusion quattro extraction balloons are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was received on (b)(6) 2016: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion quattro extraction balloon.The balloon burst during the procedure.The complaint did not include reportable information at that time.On 01/16/2017, the device was received for evaluation, and there was a missing portion of the balloon.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6321988
Report Number1037905-2017-00051
Device Sequence Number13765940
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)171024(10)W3784122
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL